1 doctor weighed in:

My doctor ordered a CT scan with contrast. I am on thyroid meds and worried about the dye/contrast.What can I do?

1 doctor weighed in
Dr. William Culviner
ENT - Head & Neck Surgery

In brief: No worries

There is not a concern, if the ct is evaluating other parts of your body, including the neck.
The contrast will not cause a problem with your thyroid or your medications. But, you don't want to do this type of ct scan, if your doctor later plans on evaluating the thyroid itself with a radioactive uptake nuclear medicine scan because it can interfere with that and skew the results.

In brief: No worries

There is not a concern, if the ct is evaluating other parts of your body, including the neck.
The contrast will not cause a problem with your thyroid or your medications. But, you don't want to do this type of ct scan, if your doctor later plans on evaluating the thyroid itself with a radioactive uptake nuclear medicine scan because it can interfere with that and skew the results.
Dr. William Culviner
Dr. William Culviner
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified,
47 years in practice
16M people helped
Continue
111,000 doctors available
Read more answers from doctors